Alert archive / California / Gale Warnings in 2025
Gale Warning 46, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Oct 23, 2025, 2:25 PM PDT. It took effect at Oct 24, 2025, 10:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2025, 2:25 PM PDT (21:25 UTC)
- In effect from
- Oct 24, 2025, 10:00 AM PDT
- Expired
- Oct 24, 2025, 5:42 PM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
400 WHUS76 KEKA 232125 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 225 PM PDT Thu Oct 23 2025 PZZ470-240530- /O.CON.KEKA.SC.Y.0113.251024T0000Z-251024T2100Z/ /O.UPG.KEKA.GL.A.0037.251024T2100Z-251025T0400Z/ /O.NEW.KEKA.GL.W.0046.251024T2100Z-251025T0200Z/ /O.NEW.KEKA.SE.A.0007.251026T0000Z-251026T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 225 PM PDT Thu Oct 23 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY... ...GALE WARNING IN EFFECT FROM 2 PM TO 7 PM PDT FRIDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt and seas 12 to 15 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 11 to 13 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 16 to 20 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 2 PM to 7 PM PDT Friday. For the Small Craft Advisory, until 2 PM PDT Friday. For the Hazardous Seas Watch, from Saturday afternoon through Sunday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-240530- /O.CON.KEKA.SC.Y.0113.251024T0200Z-251025T1200Z/ Pt St George to Cape Mendocino out 10 nm- 225 PM PDT Thu Oct 23 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT SATURDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 10 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 7 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-240530- /O.CON.KEKA.SC.Y.0113.251024T0200Z-251025T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 225 PM PDT Thu Oct 23 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT SATURDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 7 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-240530- /O.CON.KEKA.SC.Y.0113.251024T0000Z-251025T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 225 PM PDT Thu Oct 23 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 9 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
120 WHUS76 KEKA 240441 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 941 PM PDT Thu Oct 23 2025 PZZ470-241245- /O.EXT.KEKA.SC.Y.0113.000000T0000Z-251024T1700Z/ /O.EXT.KEKA.GL.W.0046.251024T1700Z-251025T0200Z/ /O.CON.KEKA.SE.A.0007.251026T0000Z-251026T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 941 PM PDT Thu Oct 23 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PDT FRIDAY... ...GALE WARNING NOW IN EFFECT FROM 10 AM TO 7 PM PDT FRIDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 14 to 16 feet expected. For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt and seas 12 to 14 feet. For the Hazardous Seas Watch, very large and hazardous seas 16 to 20 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 10 AM to 7 PM PDT Friday. For the Small Craft Advisory, until 10 AM PDT Friday. For the Hazardous Seas Watch, from Saturday afternoon through Sunday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-241245- /O.EXT.KEKA.SC.Y.0113.000000T0000Z-251026T0300Z/ /O.EXB.KEKA.SE.A.0007.251026T0300Z-251026T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 941 PM PDT Thu Oct 23 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT SATURDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 11 to 15 feet. For the Hazardous Seas Watch, very large and hazardous seas 15 to 19 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 8 PM PDT Saturday. For the Hazardous Seas Watch, from Saturday evening through Sunday morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ450-241245- /O.EXT.KEKA.SC.Y.0113.000000T0000Z-251026T1200Z/ Pt St George to Cape Mendocino out 10 nm- 941 PM PDT Thu Oct 23 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-241245- /O.EXT.KEKA.SC.Y.0113.000000T0000Z-251026T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 941 PM PDT Thu Oct 23 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 13 to 18 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
136 WHUS76 KEKA 240957 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 257 AM PDT Fri Oct 24 2025 PZZ470-241800- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251024T1700Z/ /O.CON.KEKA.GL.W.0046.251024T1700Z-251025T0200Z/ /O.CON.KEKA.SE.A.0007.251026T0000Z-251026T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 257 AM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt and seas 14 to 16 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 12 to 14 feet. For the Hazardous Seas Watch, very steep and hazardous seas 16 to 20 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 10 AM this morning to 7 PM PDT this evening. For the Small Craft Advisory, until 10 AM PDT this morning. For the Hazardous Seas Watch, from Saturday afternoon through Sunday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-241800- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T0300Z/ /O.CON.KEKA.SE.A.0007.251026T0300Z-251026T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 257 AM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 11 to 15 feet. For the Hazardous Seas Watch, very steep and hazardous seas 15 to 19 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 8 PM PDT Saturday. For the Hazardous Seas Watch, from Saturday evening through Sunday morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ450-241800- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T1200Z/ Pt St George to Cape Mendocino out 10 nm- 257 AM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 13 to 18 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-241800- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 257 AM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 13 to 18 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
152 WHUS76 KEKA 241810 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1110 AM PDT Fri Oct 24 2025 PZZ470-250215- /O.CON.KEKA.GL.W.0046.000000T0000Z-251025T0200Z/ /O.CON.KEKA.SE.A.0007.251026T0000Z-251026T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1110 AM PDT Fri Oct 24 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...For the Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt and seas 11 to 15 feet. For the Hazardous Seas Watch, very steep and hazardous seas 15 to 19 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 7 PM PDT this evening. For the Hazardous Seas Watch, from Saturday afternoon through Sunday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-250215- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T0300Z/ /O.CON.KEKA.SE.A.0007.251026T0300Z-251026T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1110 AM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 11 to 13 feet. For the Hazardous Seas Watch, very steep and hazardous seas 12 to 17 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 8 PM PDT Saturday. For the Hazardous Seas Watch, from Saturday evening through Sunday morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ450-250215- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T1200Z/ Pt St George to Cape Mendocino out 10 nm- 1110 AM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 12 to 17 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-250215- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 1110 AM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 12 to 17 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
988 WHUS76 KEKA 242158 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 258 PM PDT Fri Oct 24 2025 PZZ470-250600- /O.CON.KEKA.GL.W.0046.000000T0000Z-251025T0200Z/ /O.NEW.KEKA.SC.Y.0114.251025T0200Z-251025T1000Z/ /O.NEW.KEKA.GL.W.0047.251025T1000Z-251025T1800Z/ /O.EXT.KEKA.SE.A.0007.251025T1800Z-251026T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 258 PM PDT Fri Oct 24 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 11 AM PDT SATURDAY... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... * WHAT...For the first Gale Warning, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 11 to 15 feet. For the second Gale Warning, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 12 to 15 feet expected. For the Small Craft Advisory, seas 12 to 14 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 14 to 19 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 7 PM PDT this evening. For the Gale Warning, from 3 AM to 11 AM PDT Saturday. For the Small Craft Advisory, from 7 PM this evening to 3 AM PDT Saturday. For the Hazardous Seas Watch, from Saturday morning through Sunday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-250600- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T0300Z/ /O.CON.KEKA.SE.A.0007.251026T0300Z-251026T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 258 PM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 11 to 13 feet. For the Hazardous Seas Watch, very steep and hazardous seas 12 to 17 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 8 PM PDT Saturday. For the Hazardous Seas Watch, from Saturday evening through Sunday morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ450-250600- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T1200Z/ Pt St George to Cape Mendocino out 10 nm- 258 PM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 12 to 17 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-250600- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 258 PM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 17 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
622 WHUS76 KEKA 250042 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 542 PM PDT Fri Oct 24 2025 PZZ470-250845- /O.CAN.KEKA.GL.W.0046.000000T0000Z-251025T0200Z/ /O.EXT.KEKA.SC.Y.0114.251025T0042Z-251025T1000Z/ /O.CON.KEKA.GL.W.0047.251025T1000Z-251025T1800Z/ /O.CON.KEKA.SE.A.0007.251025T1800Z-251026T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 542 PM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM PDT SATURDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... * WHAT...For the Gale Warning, southwest winds 15 to 25 kt with gusts up to 35 kt and seas 12 to 15 feet expected. For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 12 to 14 feet. For the Hazardous Seas Watch, very steep and hazardous seas 14 to 19 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 AM to 11 AM PDT Saturday. For the Small Craft Advisory, until 3 AM PDT Saturday. For the Hazardous Seas Watch, from Saturday morning through Sunday morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-250845- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T0300Z/ /O.CON.KEKA.SE.A.0007.251026T0300Z-251026T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 542 PM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT SATURDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 11 to 13 feet. For the Hazardous Seas Watch, very steep and hazardous seas 12 to 17 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until 8 PM PDT Saturday. For the Hazardous Seas Watch, from Saturday evening through Sunday morning. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ450-250845- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T1200Z/ Pt St George to Cape Mendocino out 10 nm- 542 PM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 12 to 17 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-250845- /O.CON.KEKA.SC.Y.0113.000000T0000Z-251026T1200Z/ Cape Mendocino to Pt Arena out 10 nm- 542 PM PDT Fri Oct 24 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 12 to 17 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Oct 23, 1:07 AM PDT, 13 hours 18 minutes earlier.
Area forecast discussion, Oct 23, 1:07 AM PDT, 13 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
107 AM PDT Thu Oct 23 2025
.SYNOPSIS...Sneaker wave and large surf risk continues through
the week. Confidence remains high for an atmospheric river storm
impacting Northern California Friday into the weekend. Additional
rainfall is forecast to continue through Sunday and into Monday.
&&
KEY MESSAGES:
- Risk of sneaker waves and large surf continues through the week
and into the weekend.
- Atmospheric river arrives to the area Friday into the weekend,
bringing periods of moderate to heavy rain and a minor flood risk.
- Gusty south winds likely at times Friday and Saturday, with the
strongest gusts on exposed ridges, coastal headlands, and channeled
terrain.
- Pattern remains active with additional rainfall Sunday and Monday
and a continued minor flood risk.
- Mountain snow likely, with snow levels dropping as low as 4500 ft
Saturday night into Sunday.
&&
.DISCUSSION...A deep and expansive Aleutian low will drive in an
atmospheric river type system into the Pacific northwest Friday.
Multiple disturbances will rotate off this low, impacting Northern
CA with the atmospheric river with moderate to heavy
precipitation later Friday into Sunday.
NBM continues to outline moderate to high chances for periods of
wind gusts over 40 mph for the interior higher ridges from the King
Range and northward. Chances for winds gusts of 30 to 35 mph are
high for over most of the area, particularly Saturday when
instability arrives with the passing of the cold trough. The latest
guidance from NBM has increased probabilities for strong maximum
wind gusts for the higher elevation of interior Del Norte (65 to
80%). Chances for gusts of 50-60 mph are looking likely over
these higher elevations Saturday. A Wind Advisory may be
considered over that region, but coverage of stronger forecast
winds may require further expansion in upcoming model runs.
Oceanic to coastal thunderstorms have been forecast to form Saturday
afternoon into Sunday for Northern Humboldt to Del Norte counties.
The initial band of higher precipital waters values will have
shifted south at this time; however, cold 500mb temperatures (-20 to
-25C) with steep lapse rates and modest surface CAPE will contribute
to some locally higher precipitation rates from coastal humboldt and
mainly Del Norte County. The latest guidance has shifted the core of
the cold low farther north with lower instability and "skinnier"
CAPE profiles in the soundings, and this would limit lightning
activity.
Precipitation ranges from the NBM (comparing the 25th and 75th
percentiles) remain remarkably stable with 4-6 inches forecast for
Del Norte County, 1.5-3.5 inches forecast for Humboldt and Trinity
Counties. The largest variability is in southern Mendocino and Lake
where the range is just 0.25-1.5 inches. With this much rain, rapid
rises in small streams and rivers, minor flood impacts to urban
areas, and debris on roadways are all possible. Snow levels are
initially forecast to remain high, above 7000 ft, but trend downward
Saturday into Sunday morning, dropping as low as 4500 ft. Snow
impacts are possible along Scott Mountain Pass on Highway 3 in
Trinity County Saturday and Sunday, but there is still some
uncertainty on how cold this system will be. Currently 1-3 inches
are forecast above 5500 ft, while 6-12 inches are forecast above
7000 ft.
Flow will turn more Zonal on Sunday, but an additional shortwave
disturbance will pass through, with more activity to follow through
Monday. These systems will have week to possibly moderate
atmospheric river qualities to them, mainly Sunday. The
precipitation bands with the two systems will be more narrowly
focused, and it is still uncertain where they will set up. Chances
for 24 hr rainfall Sunday is moderate to high (50-70%) Sunday for
Cape Mendocino and northward. Chances are lower Monday, but this day
will have to be watched for hydrological issues as well due to the
little break between systems. Ridging will attempt to build in
thereafter through early next week. The amplitude of the ridge
will determine if the continued active Pacific storm track takes
aim farther south over N CA mid to late next week with more
rainfall. JJW/JB
&&
.AVIATION...A mixture of low and high clouds are moving across the
area this morning. The stratus seems to be settled in along the
coast and in many of the inland valleys. Currently the TAF sites are
MVFR, but CIGS could lower later tonight. For KUKI there is stratus
just over the ridge to the west of the airport. This looks like it
may creep into KUKI towards morning, but confidence is low on this.
This afternoon with the cooler air aloft and a weak to non-existent
marine inversion, low clouds are expected to scatter out by midday.
It is uncertain if they will return this evening. The HREF was
showing higher probabilities at KCEC so brought MVFR conditions back
there while keep KACV VFR. MKK
&&
.MARINE...Thursday generally light winds and waves are expected. In
the afternoon a long period wave is expected to start moving into
the waters and this is expected to build Thursday night and Friday
peaking around 11 to 12 feet at 16 seconds.
Thursday night and Friday southerly winds are expected to build in
ahead of the next weather system as well. These are expected peak
around 15 to 25 kt Friday afternoon. As the front comes through it
looks like there will be a period of sustained 30 kt winds with
gusts to 35 kt. None of the model blends show this, but each
individual hires model does. So have issued a gale watch for the
northern outer waters. Generally elevated southerly winds are
expected to continue through the weekend. A large west to northwest
swell is expected to start building in on Saturday. Currently the
GFS wave model shows this peaking around 12 to 15 feet at 14
seconds, although the NBM wave model is only showing them around 13
to 17 feet. Sunday and Monday these waves are expected to gradually
diminish. Winds and short period waves start to have a lot more
variability in the strength and direction Sunday and Monday.
Confidence is low in the forecast starting on Sunday. MKK
&&
.BEACH HAZARDS...A new long period NW swell will arrive on Thursday
and mix with an older shorter period NW swell. The threat for
sneaker waves and above normal surf will increase during the
afternoon and evening hours as the swell builds above 4 feet at 18
seconds. Shorter period swell diminishes Thu night and the new swell
will once again dominate the spectrum. A much larger wave event is
possible this weekend, 14-17 foot swell with breaker near 20 ft. The
closer proximity of the wave generation region will probably keep
swell periods around 13-15 seconds. Swell may get a boost from west
and southwest winds once within the coastal waters or just outside.
A beach hazard statement remains in place for the next swell event
expected for Thu-Fri. We may need a high surf advisory for the
weekend wave event. Periods are shorter and steep wind waves
nearshore will be factor in diminishing the sneaker wave threat.
Don't be fooled by an ocean that looks calm. There can be 30
minutes of small waves before a sneaker wave strikes. Avoid rocks
and jetties. Avoid steep beaches. Stay much farther back from the
water and never turn your back on the ocean.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Beach Hazards Statement from this afternoon through late
tonight for CAZ101-103-104.
Beach Hazards Statement from this afternoon through Friday
evening for CAZ109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 7 PM this evening to 4 AM PDT
Saturday for PZZ450-455.
Small Craft Advisory from 5 PM this afternoon to 2 PM PDT
Friday for PZZ470-475.
Gale Watch from Friday afternoon through Friday evening for
PZZ470.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Oct 23, 12:34 PM PDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1234 PM PDT Thu Oct 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Sneaker Wave 2 WSW Fairhaven 40.77N 124.23W
10/21/2025 Humboldt CA Law Enforcement
*** 1 INJ ***
A 74-year old man was washed into the surf
and rocks by a sneaker wave off of the North
Jetty at the entrance to Humboldt Bay. A
relative was able to pull the individual out
of the water and back onto the jetty. Rescue
crews arrived and helicoptered the
individual to the hospital. Ocean conditions
at the nearby buoy were consistent with
sneaker wave activity at the time of the
incident.
&&
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 10:05 PM PDT | Gale Watch | EKA | 16 hr | |
| Oct 23, 1:58 PM PDT | High Wind Watch | EKA | Del Norte | 26 hr |
| Oct 23, 1:58 PM PDT | Wind Advisory | EKA | Del Norte | 26 hr |
| Oct 23, 2:25 PM PDT | Hazardous Seas Watch | EKA | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.